Has anyone else experienced hair loss with Aimovig?

Since beginning Aimovig a couple of months ago, I’ve had pronounced hair loss (starting in month two of treatment). It’s my only change in medication and I’ve found other migraneurs online with the same symptoms. My neurologist is aware and we’re in the process of reporting it to the FDA, but I wanted to check and see if anyone here has experienced this.


Community Answers
  • Elielio
    4 weeks ago

    I concur. I started Aimovig on Dec 23, 2018 and had a series of the most severe migraines I’ve ever had started day 2 post injection. They were debilitating and reoccurred every other day for nearly three weeks. I did a quick search about hair loss as a side effect back then but didn’t see anything. My neurologist said the migraines should decrease and to keep with it. I took the second shots in January and the hair loss increased significantly. I had already been living with hair loss and thinning due to past medications, so my once long, thick hair was already gone. The the last few weeks the hair loss increased significantly and yesterday in the shower it was falling out in clumps. I decided to search online for a correlation between the drug and hair loss today before taking my third shot and saw this post. Needless to say I’m NOT taking my third shot today thanks to your post and all your experiences. When I see my Neurologist to follow up next week, I’m going to relay this information. Thank you for helping by posting in this forum!!

  • piper53
    2 days ago

    I have been using Aimovig for 6 months. After seeing more hair in the sink tonight, I decided to see if anyone else thought Aimovig was responsible. Like many of you, I have suffered with migraines for my entire life. Although this drug has been helpful, I will discontinue using. Botox works great along with Maxalt.

  • emmieh
    1 month ago

    I, too, have experienced hair loss with Aimovig. I started it in August, 2018. 140 mg and had no side effects and complete migraine relief. I was reluctant to attribute hair loss to Aimovig because of migraine relief and also because supposedly Aimovig had no side effects. However, 11 days ago I got a terrible migraine that has persisted. It is the worst migraine situation I have had in 48 years of all kinds of migraine treatment including 6 years of successful treatment with Botox which eventually stopped working. I am waiting for Aimovig to get out of my system and will not try any of the other CRPG drugs because of my current migraine crisis and their similarity to Aimovig and also because of hair loss. I intend to report hair loss and also the violent migraines which might also be the result of Aimovig to the FDA.

  • shoshrachel
    2 months ago

    I definitely experienced hair loss with Aimovig and we’re seeing a lot of reports about this particular side effect in my CGRP group. I have never had hair loss before and have a lot of thick shoulder length hair… after a few weeks in Aimovig my husband and I were seeing masses of hair all over our home and clumps of it on the floor. 6-8 weeks after stopping Aimovig the hair loss stopped!

  • tealine
    2 months ago

    I have taken three doses of aimovig and have experienced hair thinning and bald spot on my head. My neurologist said he has not heard of this side effect before. I called the FDA and they said no on has reported this side effect either. I just went online and reported this. Please, if you experienced this side effect go online to http://www.fda.gov and report this adverse effect. Otherwise, no one will do anything about it.

  • zencorinne
    1 month ago

    Hi tealine, I just reported this to the FDA as well. We are the guinea pigs as the medication is now being mass marketed. So we are early reporters of this side effect. I experienced it after 2 doses of 70 mg. and have stopped it. It wasn’t making a big difference in my migraines so the hair loss was a deal breaker for me. After every shower, lots and lots of hair in the tub and visible thinning in front. I had the same thing happen with Topomax.

  • zencorinne
    3 weeks ago

    Just an update. Since stopping the Aimovig, my hair loss stopped pretty quickly. I have areas where it has thinned in front and I am using a shampoo and conditioner with biotin. I think it will all come back. After I had hair loss with Topomax (among many other side effects), my hair all grew back after a few months. Not sure about trying any of the other similar meds to Aimovig. I think the same hair loss will happen.

  • Joanna Bodner moderator
    3 weeks ago

    Hi there @zencorinne, Thank you greatly for sharing this update. Hair loss as a side effect has been a major factor & I know others have questioned this after stopping of what they might be able to expect. I am very glad to hear that it has subsided. Thankfully they have great shampoos/conditioners out there that can help. Keep us posted & thanks again!

  • Helen G
    2 months ago

    I started Aimovig Aug 2018 doing 2 injections a month so 140 mg because I suffer from chronic migraines for 50 years. I feel much better ( I also do Botox injections at my neurologist quarterly and take triptans daily as a preventative- fro atriptan or imitrex) almost feel cured and even the migraine vertigo seems to be gone. I also have experienced great hair loss since Aimovig and that is how I ended up on this website forum. I just got my blood lab results trying to figure out why my hair is falling out and the results are normal. The only new thing I am doing is Aimovig. My hair is thinning out all over but mostly in the crown and front where my bangs are I am afraid I may go bald! I will buy minoxidil rogaine next, am taking biotin and May have to buy bangs made of real hair at a wig store. I also feel fatigued and have trouble waking up in the morning to go to work and feel to tired to go to the gym at night. I am not so worried about fatigue as I am about losing my beautiful Greek and Colombian hair! I also felt weird arthritis pain in my left foot and my left knee but Thank God it was temporary and not permanent pain. I guess I should stop Aimovig to see if my hair stops falling out?! What a bummer! Help!

  • noaimovig
    3 months ago

    I started Aimovig 70 mg in July. Took it two more times. In September I noticed I had lost a lot of hair at my front hairline. I had blood work done and everything came back fine except slightly low in Vitamin D. The Aimovig did not help me at all. My doctor wanted me to try 140 mg dosage but I suspected the hair loss may be from the Aimovig so stopped.

  • sumamax
    3 months ago

    I have experienced severe hair loss since starting Aimovig 6 months ago. It took me a while to make the connection to Aimovig. I was relieved to hear that I am not the only one having this problem and it confirms that it is the Aimovig since that is my only new medication and I have eliminated any other causes.

  • Elizabeth Roberts-Zibbel moderator
    3 months ago

    Hi @emi346, I just wanted to let you know that there was a comment recently on one of my articles (“The other side of the spoon”) stating that the poster’s daughter had severe hair loss with Aimovig. That was the first I had heard of it, and that is certainly a distressing side effect. Thank you for making sure to contact the FDA!

  • Joanna Bodner moderator
    3 months ago

    Hi there @emi346, Thanks so much for your question & reaching out. This is very frustrating to hear that you may be experiencing this as a side effect from Aimovig. Personally, I do not specifically recall anyone else sharing that they have experienced this, but that of course does not mean for certain that is the case. We do have a forum dedicated to the topic of Aimovig & side effects if you want to explore some of the conversations in there. I quickly combed through some of the feedback and didn’t see any reports of hair loss. Here is the link nonetheless, so you can dig a little deeper. https://migraine.com/topic/experienced-side-effects-aimovig/. Good luck & keep us posted if you can.

  • Share Your Answer

    Poll